MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 35303
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that one of the male external catheters were incorrectly packaged and the adhesive was on the packaging.Also stated that there was no direction for the items.The complainant stated that one catheter of 32 mm was remaining, and they would try it.The representative sent a link for an instruction video on male external catheters.It was noted that the patient had been using the product for less than 90 days.
 
Event or Problem Description
It was reported that one of the male external catheters were incorrectly packaged and the adhesive was on the packaging.Also stated that there was no direction for the items.The complainant stated that one catheter of 32 mm was remaining, and they would try it.The representative sent a link for an instruction video on male external catheters.It was noted that the patient had been using the product for less than 90 days.Per customer contact via phone on 11nov2021, it was stated that there were no directions on how to use the male external catheters and there was no measurement tool.As a new user, they needed this and it was later stated that they were offered a link to a video that explained things.Per follow-up via phone on 17nov2021 , customer stated about the sizing guide used for measuring the penis when ordering condom catheters but patient did not have a sizing guide.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "placement omission".It was unknown whether the device had met specifications.Based on patient code 2645 the product does not appear to have been used.However, the product is intended to be used for treatment purpose but it is unknown whether the product had a relationship with the reported event.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.A labeling review was not performed because labeling could not have prevented the reported failure.The device was not returned.

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12624484
Report Number1018233-2021-06365
Device Sequence Number17211193
Product Code NNX
UDI-Device Identifier00801741070945
UDI-Public(01)00801741070945
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number35303
Device Catalogue Number35303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown